Format

Send to

Choose Destination
Clin Toxicol (Phila). 2017 Sep;55(8):922-924. doi: 10.1080/15563650.2017.1319572. Epub 2017 May 4.

Bad trip due to 25I-NBOMe: a case report from the EU project SPICE II plus.

Author information

1
a Poisons Information Centre, Centre for Pediatrics , Medical Center - University of Freiburg , Germany.
2
b Department of Forensic Toxicology, Institute of Forensic Medicine , Medical Center - University of Freiburg , Germany.

Abstract

OBJECTIVE:

The potent hallucinogenic drug 25I-NBOMe has recently emerged on the drug market. We present a case with analytically confirmed 25I-NBOMe intoxication from the prospective study "SPICE II Plus".

CASE REPORT:

Because of a severe headache a 42-year-old man took one sip of a pediatric analgesic syrup, which had been refilled with a self-made solution of 25I-NBOMe in ethanol. Thirty minutes later restlessness occurred. On arrival in the emergency department mydriasis, strong sweating, disorientation, and agitation were noticed. Within short time the patient developed severe agitation, coenesthesia, and complex hallucinations. In blood serum samples obtained at admission revealed the presence of 25I-NBOMe (34 ng/mL), 2C-I (12 ng/mL) and 25I-NBOH (<1 ng/mL) (LC-ESI-MS/MS). The presumed analgesic syrup contained 25I-NBOMe (2800 μg/mL), and besides ethanol no other compounds were detected. After six hours, the symptoms resolved without further complications.

CONCLUSIONS:

This is a unique case of an analytically confirmed, accidental ingestion of 25I-NBOMe in a drug naïve adult. The finding of 2C-I in the serum sample 50 minutes after intake indicates a fast metabolic breakdown of 25I-NBOMe due to first-pass metabolism.

KEYWORDS:

25I-NBOH; 25I-NBOME; 2C-I; new psychoactive substances

PMID:
28471280
DOI:
10.1080/15563650.2017.1319572
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center